Journal Article

Depth migration with Gaussian wave packets based on Poincaré wavelets

Evgeny Gorodnitskiy, Maria Perel, Yu Geng and Ru-Shan Wu

in Geophysical Journal International

Volume 205, issue 1, pages 314-331
ISSN: 0956-540X
Published online February 2016 | e-ISSN: 1365-246X | DOI: http://dx.doi.org/10.1093/gji/ggv562
Depth migration with Gaussian wave packets based on Poincaré wavelets

Show Summary Details

Preview

An approach to depth migration, based on an integral representation of seismic data, that is, wavefields recorded on the boundary, is presented in terms of Poincaré wavelets. Each wavelet is taken as a boundary datum for a high-frequency asymptotic solution of the wave equation. This solution, which we call the quasiphoton or the Gaussian wave packet, decreases in a Gaussian manner away from a point running along a ray that is launched from the surface. The deformation of the propagating packet is taken into account in the migration algorithm. A numerical example of zero-offset migration with synthetic seismograms calculated for the 2-D SEG/EAGE salt model is presented. The result, which uses only 3.9 per cent of the total number of coefficients, is a satisfactory image, with a threshold of 0.75 per cent.

Keywords: Wavelet transform; Theoretical seismology; Wave propagation

Journal Article.  10117 words.  Illustrated.

Subjects: Volcanology and Seismology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.